Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 149, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2008, 2:49 PM CDT for Fentress County, Pickett County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 21, 2008, 3:16 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 211949
SVROHX
TNC049-137-212030-
/O.NEW.KOHX.SV.W.0149.080721T1949Z-080721T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FENTRESS COUNTY IN TENNESSEE...
NORTHEASTERN PICKETT COUNTY IN TENNESSEE...
* UNTIL 330 PM CDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTH CENTRAL WAYNE COUNTY...OR 13 MILES EAST OF BYRDSTOWN...AND
MOVING SOUTHEAST AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN PICKETT COUNTY AT 300 PM CDT
RURAL NORTHERN FENTRESS COUNTY AT 310 PM CDT
RURAL EASTERN PICKETT COUNTY AT 320 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN MIDDLE TENNESSEE.
LAT...LON 3639 8488 3662 8503 3663 8502 3663 8497
3662 8496 3662 8486 3661 8485 3661 8478
3650 8470 3648 8470
TIME...MOT...LOC 1948Z 326DEG 9KT 3663 8490
$$
JLM1 follow-up statement
000
WWUS54 KOHX 212016
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT MON JUL 21 2008
TNC049-137-212025-
/O.CAN.KOHX.SV.W.0149.000000T0000Z-080721T2030Z/
FENTRESS TN-PICKETT TN-
315 PM CDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PICKETT AND
NORTHEASTERN FENTRESS COUNTIES IS CANCELLED...
THUNDERSTORMS HAVE DROPPED BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3639 8488 3662 8503 3663 8502 3663 8497
3662 8496 3662 8486 3661 8485 3661 8478
3650 8470 3648 8470
TIME...MOT...LOC 2015Z 326DEG 9KT 3657 8485
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:17 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 21, 1:17 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 117 PM CDT MON JUL 21 2008 .DISCUSSION... COMPLEX OF STORMS MOVING SOUTH ACROSS KY AT THIS TIME. CURRENT TRAJECTORY WILL PUT SOME OF THIS ACTIVITY INTO OUR NORTHERN PLATEAU LATER TODAY. LATEST 17Z RUC IS IN SUPPORT OF SPREADING THIS ACTIVITY ACROSS THE PLATEAU. WILL GO AHEAD AND UPDATE AND INCREASE POPS FOR THE NORTHERN AND CENTRAL PLATEAU. WILL ALSO INCREASE POPS SLIGHTLY ACROSS NORTH CENTRAL ZONES. OTW...TEMPS STILL ON TRACK TO REACH THE MID AND UPPER 90S. DEW POINTS HAVE FALLEN SLIGHTLY ACROSS MOST AREAS AND ARE NOW GENERALLY IN THE UPPER 60S. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 21, 5:20 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CDT MON JUL 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH SOUTHWARD...OUT OF THE OHIO VALLEY...INTO MIDDLE TENNESSEE...TUESDAY NIGHT AND WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MID STATE...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS...AND MINOR LOCALIZED FLOODING...WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 17 min |
| Jul 21, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 27 min |
| Jul 21, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 26 min |
| Jul 21, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.